Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is pregnancy possible through withdrawal method?

Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5137 Questions

default
Posted on Tue, 27 Oct 2015 in Pregnancy
Question: Hello,

I have a Plan B/pregnancy scare question.

On September 19 (estimated 8 days prior to her ovulation) a woman and I had unprotected sex twice. We used the withdrawal method and I urinated between the incidents so as to clear some of the sperm out. On September 21 (<48 hours later), she took Plan B. Five or so hours after taking Plan B, she vomited. I checked online and because it was outside the 2 hour window, this should be okay. About a week after taking Plan B, she experienced a day or so of spotting and cramps.

My concern is that these symptoms are not consistent with Plan B, mostly because they are so long after the fact and that they were relatively light to what I’ve read online. Also, I’d like to double check that the vomiting isn’t an issue.

Any input you can offer is appreciated. I realize that poor decisions were made and I will be more careful moving forward.

Thank you.
doctor
Answered by Dr. Manisha Jain 3 hours later
Brief Answer:
No risk of pregnancy

Detailed Answer:
Hello sir, thanks for trusting health care magic.
I understand your health concern and anxiety related to the same.
No there is no risk of pregnancy at all because -
- she took plan B within stipulated time
- vomiting was after 5 hours which is also outside 3 hour window
- ovulation was scheduled around 8 days after sexual activity
So all in all there is no risk of pregnancy.
The spotting she had was withdrawal bleeding after the pill intake which has high dose progesterone.
So you can relax as there is nothing to worry now.
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 8 hours later
Thank you for your response. She mentioned the pains and drowsiness persisted for a few days, not sure about the spotting. I'm assuming this isn't uncommon for Plan B?

Thank you.
doctor
Answered by Dr. Manisha Jain 1 hour later
Brief Answer:
It is very common after plan B intake

Detailed Answer:
Yes dear, drowsiness and nausea along with lower abdominal pain like the one in periods along with slight spotting is very common after plan B intake.
In my opinion there is no risk of pregnancy and this nothing to worry.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 8 hours later
Thank you. My last question is, is heavier bleeding common when taken early in the cycle? Or any time for that matter?

Thank you.
doctor
Answered by Dr. Manisha Jain 9 hours later
Brief Answer:
Not common

Detailed Answer:
In case periods are delayed because of plan B intake then there can be heavy bleeding but usually in case periods come before expected date or right on the date of expected periods then there is practically increase in amount of blood loss in periods.
In case you have any questions about it in future you can contact me directly on health care magic.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Abdominal pain

doctor1 MD

Hi, I have ulcerative colitis and recently got arthirities in right wrist. I used mesacol for an year for UC and now doctor recommended to take Sazo and basics vitamins and reflax. Iam using them since a month. I got continuous cough and used ambrolite s syrup for cough along with other medicines. Can I use ambrolite s syrup? I have hand shivering since I started this syrup. Please suggest.

doctor1 MD

Hi. I m a female, 32 yrs old. I ve been having stomach problems for the past week. I had a fecalysis and here s the result: color - yellowish brown, consistency - mucoid mucus - positive blood (gross)/blood (occult) - both negative microscopic examination - no ova or parasite seen remarks rbc: 5-10/hpf wbc: 8-12/hpf What does this mean? Thanks.

doctor1 MD

i am very bloated and my stomach is very distended.cannot do a poo, extremly constipated. Only done two small poos in a week. stomach bloated and distended for about 10 days straight without going down. stomach same size as when i was 5 months pregnuant. am cramping a little, getting bigger every day as i am eating but cannot poo. is this serious?

doctor1 MD

I have been in pain with a stomach ache, started last night and i still have the same pain. I noticed that my pee was very dark just now so had another hot water and one pc of toast and the pain returns to severe. The pain and the bloating is worse just below the ribs, when i belch it is a reliefe but the pain never goes. ? should i just take pepto

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...